Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 208, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 6, 2007, 6:59 PM CDT for Shannon County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2007, 6:59 PM CDT (23:59 UTC)
- Expired
- Sep 6, 2007, 11:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Shannon County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 070001 FFWSGF MOC203-070400- /X.NEW.KSGF.FF.W.0208.070906T2359Z-070907T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 659 PM CDT THU SEP 6 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SHANNON COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 1100 PM CDT. * AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES OF RAINFALL INDICATE THAT TWO TO THREE INCHES OF RAIN HAS FALLEN DURING THE PAST HOUR NEAR AND JUST EAST OF THE TOWN OF ROUND SPRING IN NORTHERN SHANNON COUNTY. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. FLASH FLOODING MAY OCCUR OVER MAINLY RURAL AREAS OF NORTHEASTERN SHANNON COUNTY...INCLUDING THE TOWNS OF ROUND SPRING AND MIDRIDGE. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3740 9119 3721 9115 3724 9146 3741 9147 $$ DSA
2 follow-up statements
000 WGUS73 KSGF 070141 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 834 PM CDT THU SEP 6 2007 MOC203-070400- /X.CON.KSGF.FF.W.0208.000000T0000Z-070907T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHANNON MO- 834 PM CDT THU SEP 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHEASTERN SHANNON COUNTY... AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSTORM THAT HAS PRODUCED VERY HEAVY RAINFALL IN RURAL SHANNON COUNTY IN AN AREA EAST OF ROUND SPRING AND SOUTH AND SOUTHWEST OF MIDRIDGE. RADAR ESTIMATES OF RAINFALL INDICATE THAT FOUR TO EIGHT INCHES HAS OCCURRED THIS EVENING IN SOME LOCALIZED AREAS. THIS HAS LIKELY LED TO FLASH FLOODING ALONG CREEKS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3740 9119 3719 9114 3720 9144 3737 9143 $$ DSA
000 WGUS73 KSGF 070353 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1052 PM CDT THU SEP 6 2007 MOC203-070402- /X.EXP.KSGF.FF.W.0208.000000T0000Z-070907T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHANNON MO- 1052 PM CDT THU SEP 6 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT FOR NORTHEASTERN SHANNON COUNTY... CALLS TO COUNTY LAW ENFORCEMENT INDICATE NO REPORTED FLOODING RELATED PROBLEMS. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3740 9119 3719 9114 3720 9144 3737 9143 $$ DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:17 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 6, 3:17 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT THU SEP 6 2007
.DISCUSSION...
CENTER OF UPPER LOW WHICH BROUGHT HEAVY RAINS TO OUR AREA THIS
MORNING HAS LIFTED NORTHEAST INTO SOUTHEAST IOWA THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS CONTINUE OVER OUR EASTERN COUNTIES AHEAD
OF UPPER TROUGH AXIS. ALTHOUGH WESTERN SECTIONS OF THE FORECAST
AREA ARE PRECIP FREE FOR THE TIME BEING...BREAKS IN OVERCAST HAVE
ALLOWED THE VERY MOIST AIRMASS TO DESTABILIZE RAPIDLY WITH TEMPS
IN THE LOWER/MID 80S AND DEWPOINT TEMPS IN THE LOWER 70S. WE ARE
KEEPING A CLOSE EYE OVER SOUTH CENTRAL KANSAS AND NORTHEAST
OKLAHOMA WHERE SOME THINKING CUMULUS IS DEVELOPING ON VISIBLE
SATELLITE WHERE TEMPS HAVE JUMPED INTO THE LOWER 90S. UPPER FLOW
FROM THE WEST SOUTHWEST WOULD ADVECT ANY ACTIVITY THAT DEVELOPS IN
THIS AREA OUR WAY.
PRECIPITATION CHANCES REMAIN HIGH OVER THE AREA ON FRIDAY AS A
COLD FRONT LOCATED OVER THE NORTHERN PLAINS MOVES INTO THE AREA.
WITH SATURATED SOILS FROM HEAVY RAINS OVER THE PAST FEW DAYS...AND
HIGH PRECIPITABLE WATER VALUES REMAINING OVER THE AREA (AROUND 2 INCHES)
...AM PLANNING ON ISSUING A FLASH FLOOD WATCH FOR OUR SOUTHWEST
COUNTIES. MAIN POINT OF CONTENTION RIGHT NOW IS TIMING OF THE
FRONT WHICH CONTINUES TO SLOW A BIT. FOR NOW PLAN TO ISSUE THE
WATCH FOR FRIDAY AFTERNOON THROUGH SATURDAY. WILL MAKE A FINAL
CALL ON TIMING BY AROUND 345 PM.
PRECIPITATION CHANCES WILL REMAIN HIGHEST OVER OUR SOUTHERN AND
EASTERN ZONES THROUGH THE WEEKEND AS THE FRONT STALLS SOMEWHERE
NEAR THE ARKANSAS BORDER. THE NAM/WRF STALLS THE FRONT FURTHER NORTH
THAN THE GFS AND INHERENTLY GENERATES MORE PRECIP FOR OUR SOUTHERN
TIER OF COUNTIES THROUGH SUNDAY. BOTH MODELS INITIALIZED WELL ON
CURRENT FRONT LOCATION SO FIND IT HARD TO PICK AN ALL OUT
FAVORITE. HOWEVER WILL ERR ON THE SIDE OF CAUTION AND KEEP PRECIP
CHANCES GOING OVER ALL OUR COUNTIES THROUGH THE WEEKEND...AGAIN
SKEWING HIGHER POPS OVER THE SOUTHERN ZONES.
IN THE EXTENDED TIME FRAME...HAVE CONTINUED PRECIPITATION CHANCES
THROUGH MONDAY INTO EARLY TUESDAY AS ANOTHER FRONT TRAVERSES THE
AREA. THE ECMWF HOLDS MORE MOISTURE AROUND THROUGH TUESDAY WHILE
THE GFS CLEARS US OUT RAPIDLY MONDAY NIGHT. GIVEN GFS TENDENCY TO
CLEAR OUT MOISTURE TOO FAST...HAVE LEANED A LITTLE TOWARD THE
ECMWF.
TEMPERATURE FORECAST WILL CONTINUE TO SHOW A GENERAL COOLING TREND
THROUGH MIDWEEK AS UPPER TROUGH DIGS OVER THE CENTRAL U.S. EXPECT
TO SEE TEMPERATURES FALLING INTO THE 50S BY MONDAY NIGHT OVER
AREAS NORTHWEST OF SPRINGFIELD AND AREAWIDE BY TUESDAY NIGHT.
TERRY
&&
.AVIATION...
FOR THE 18Z TAF PACKAGE...THE BULK OF THE RAINFALL EXPERIENCED
ACROSS THE AREA THIS MORNING WILL CONTINUE TO SHIFT TO THE EAST OF
BOTH THE JLN AND SGF AERODROMES. NEVERTHELESS...RECENT RADAR RETURNS
INDICATE THAT AN ISOLATED SHRA/TSRA WILL REMAIN POSSIBLE FOR THE
NEXT FEW HOURS. THUS...HAVE CONTINUED TO MENTION VCTS/VCSH AT BOTH
SITES FOR PORTIONS OF THIS AFTERNOON. LATEST OBS INDICATE THAT CIGS
HAVE LEVELED OFF TO MVFR FOR THE TIME BEING. WITH INCREASED MIXING
THIS AFTERNOON...THESE CIGS WILL LIFT A BIT AND SCATTER OUT. VFR
SHOULD BE EXPERIENCED FROM MID AFTERNOON ONWARD...WITH A BREAK IN
THE RAINFALL EXPECTED FROM LATE THIS AFTERNOON INTO MUCH OF THE
OVERNIGHT. ALONG WITH THE INCREASED MIXING WILL COME GUSTY SOUTHERLY
WINDS THIS AFTERNOON. SOUTHERLY WINDS IN EXCESS OF 10KTS WILL
PERSIST INTO THE OVERNIGHT HOURS. A COLD FRONT OFF TO OUR NORTHWEST
WILL LIGHT UP WITH SHRA/TSRA ACTIVITY THIS EVENING AND THIS SHOULD
APPROACH THE AREA FIRST THING FRIDAY MORNING.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON
FOR MOZ079>081-088>095-101>104.
KS...NONE.Hazardous weather outlook, Sep 6, 11:35 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 AM CDT THU SEP 6 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1135 AM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE AFTERNOON AS AN UPPER LEVEL LOW PRESSURE SYSTEM TRACKS NORTHEASTWARD THROUGH MISSOURI. IN ADDITION...WEAK ISOLATED TORNADOES WILL BE POSSIBLE. MOST THUNDERSTORMS WILL DISSIPATE BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS ON FRIDAY WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND LOCALIZED FLOODING. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/ANGLE
In the hours before
Local storm report, Sep 6, 1:38 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM FLASH FLOOD NIXA 37.04N 93.29W
09/06/2007 CHRISTIAN MO LAW ENFORCEMENT
THE INTERSECTIONS OF HIGHWAY 14, CC AND CHEYENNE ROAD
ALONG WITH TRACKER ROAD WEST OF HIGHWAY 160 ARE
IMPASSABLE TO MOTORISTS DUE TO HIGH WATER.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:35 AM CDT | Flash Flood Warning | SGF | Christian, Greene | 6 hr |
| Sep 6, 5:52 AM CDT | Tornado Warning | SGF | Greene, Webster | 53 min |
| Sep 6, 6:16 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 6 hr |
| Sep 6, 6:36 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 5 hr |
| Sep 6, 6:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 65 min |
| Sep 6, 6:46 AM CDT | Tornado Warning | SGF | Webster | 13 min |
| Sep 6, 7:33 AM CDT | Tornado Warning | SGF | Barry | 57 min |
| Sep 6, 7:57 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Sep 6, 8:29 AM CDT | Tornado Warning | SGF | Barry, Stone | 47 min |
| Sep 6, 11:14 AM CDT | Flash Flood Warning | SGF | Barton | 3 hr |
| Sep 6, 11:47 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 3 hr |
| Sep 6, 11:52 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Sep 6, 11:53 AM CDT | Areal Flood Warning | SGF | Webster | 6 hr |
| Sep 6, 12:43 PM CDT | Flash Flood Warning | SGF | Christian | 3 hr |
| Sep 6, 3:35 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 60 hr |
| Sep 6, 3:48 PM CDT | Areal Flood Warning | SGF | Christian | 4 hr |
| Sep 6, 5:07 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 21 min |
| Sep 6, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 64 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.